For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Zyban

If you've used Zyban, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Panic attacks
Date: 1/27/2012
I took zyban back in 2003 and the side effects were so bad that I decided I would rather smoke then lose my mind. I couldn't concentrate panic attacks couldn't function at all. I called my doctor who told me to stop taking it. I started to smoke to try to counteract the drug. It was the worse experience of my life. I would rather smoke then feel out of control like that. To be honest it still freaks me that I have permanent side effects from the drug. I feel like I have flashbacks, panic attacks still etc. I was never like this until I took the drug.

I always seem to react to drugs strangely. After my last baby I had a c-section nothing worked on the pain all the morphine etc, they gave me ibuprophone and I got up that day walk around. Is it me, maybe. Still I would NEVER EVER take it again. One good thing my doctor did tell me to help quite smoking us to dip a tooth pick in tea tree oil and chew on it that actually helped and it was harmless.

Highly motivated and lots of energy
Date: 2/21/2012
I am currently on Zyban and have had a similar experience to the poster on 11/8/2006. I have been on Zyban for 4 weeks - gave up smoking 2 weeks ago (with a couple of exceptions where I wavered). However one of the side effects I am experiencing is feeling full of energy and highly motivated. In the first few weeks I only slept a few hours a night but still felt great the next day. By the third week I was sleeping fine but still had lots of energy.

Feel tired all day
Date: 3/13/2012
I have been taking zyaban for a couple of weeks, it is helping with the smoking, but I feel very tired all day long.

AskDocWeb: Fatigue is listed as one of the possible side effects of Zyban. If it persists or worsens notify your doctor or pharmacist.

Too good to be true
Date: 3/22/2012
I am currently taking zyban. I have been taking it for ten days and now on 2 pills a day. I've tried everything to help me quit. With my 30th Birthday approaching I started to research the drug to find out whether it would be ok to have a few alcoholic drinks. Since then I've read some really scary stuff, including blackouts, seizures and basically it ruining peoples lives. Since taking it I've actually been feeling rather happy considering I haven't smoked in 3 days. I still have the urge to smoke but not as bad as it would be on the patches or 'cold turkey'. I've felt faint a few times and had to lie down but within a few minutes I'm fine.

Since I've 'quit' drinking now I'm taking zyban, I quite like the drowsy feeling. However despite how fortunate I am not to have severe side effects I have decided to stop taking it simply through fear of it 'being too good to be true' and having problems in the future. My next attempt to quit smoking I will be going completely cold turkey as for me its natural. We will see.

Argumentative, short tempered and euphoric delusions
Date: 3/24/2012
The first time I used Zyban was in the Army around 1999 and it helped me quit smoking but little was told to me about the side effects. I had more energy and more strength (good thing in the Army) but I became argumentative, short tempered and even had euphoric delusions that I had NO idea were from the Zyban.

Over the next 10 years I relapsed smoking occasionally and was given zyban 3 other times including while in Iraq 2003. The "mental health issues" began becoming more severe and it no longer helped me quit smoking. I never even considered it to be zyban since the "black box" warnings did not come out until 2009. It led to a personality disorder discharge after acting bizarre, arguing with superiors and being short tempered. No one ever warned me about these side effects so I never considered Zyban was the cause.

In 2008 the Albany NY VA gave me Zyban AGAIN. This time the "mental health events" were SEVERE and I had not drank for year or during use or used any other medications and I do not use street drugs. I have suffered unbearable humiliation, embarrassment, panic attacks, paranoia, depression, loss of career, irreparable damage to my family and loss of my career. Zyban made me into a different a person every time I used it and each time I used it it took longer to return to the "normal me". I still have not fully recovered from the "changes" it did to me from the severe reactions I had in 2008, one year before the chantrix, Zyban FDA Black Box warning were made mandatory.

AskDocWeb: Thanks for sharing your experience Roy. Consumers need to know about the possible mental changes that may occur with the use of Zyban.

I felt I was having a heart attack
Date: 5/7/2012
I took zyban for almost 2 weeks I stopped taking it because I did not like the feeling it gave me. After I stopped taking zyban I felt I was having a heart attack, I went to the hospital for a ECG and x-ray, both checked out fine. I believe I had a panic attack, It was quite scary because I never had one before. Pain left side of chest, chest tightened up, shortness of breath, severe anxiety. It has been over a week since that happened and I still have some of the symptoms but I am starting to feel better now. I don't think I will ever take medication with these side effects again and don't recommend to anybody. On the plus side from all the side effects has made me quit smoking.

How long does Zyban take to leave my system?
Date: 5/8/2012
Started zyban 4 weeks ago felt ok first week, awful taste with everything including cigs, doubled tablets 2nd week, still unable to stop smoking due to making myself smoke to calm my nerves, temper and try to get undisturbed sleep, knew i felt awful but was going on holiday, more breathless than usual, pissed off all time no patience and short fuse, picky and moany towards partner, felt i was deliberately picking for a row.


AskDocWeb: The mean elimination half-life of Zyban is approximately 20 hours so it could take between 4 and 5 days for the drug to completely clear your system. Side effects have been reported to persist from 3 to 7 days and sometimes longer after discontinuing.

Ruined my health
Date: 6/18/2012
I took Zyban in 2000, when it first came over to England. It robbed me of womanhood, sent me crazy, ruined my immune system and my health, stole my children's mum (me) and messed up all of our lives. It would have been kinder had it killed me as it has many others. I wouldnt dare take one of the crap if someone offered me a million pounds.

Zyban Report - 18 - 19 - 20 - 21 - 22 - Page 23 - 24 - Last Page 25

If you find this page useful share it with others. If you have used Zyban, use the form below to add your review of Zyban, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Zyban and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page